Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 8, 2006, 10:24 AM CST for 4 states. It took effect at Mar 8, 2006, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 10:24 AM CST (16:24 UTC)
- In effect from
- Mar 8, 2006, 12:00 PM CST
- Expired
- Mar 8, 2006, 8:35 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 38 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 6 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 081624 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1024 AM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 6 AM THURSDAY... SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND REMAIN HIGH TONIGHT AS LOW PRESSURE IN THE CENTRAL PLAINS STRENGTHENS AND MOVES TOWARD THE MIDSOUTH. SUSTAINED SPEED OF 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE IN THE ADVISORY AREA. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052- 088>090-090030- /O.NEW.KMEG.WI.Y.0005.060308T1800Z-060309T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 1024 AM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 6 AM CST THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUST TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS NEED TO EXCERCISE CAUTION AGAINST ROUGH CHOP THESE WINDS WILL CAUSE. $$ WER
2 follow-up statements
000 WWUS74 KMEG 090022 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM THURSDAY... SOUTHERLY WINDS HAVE TEMPORARILY DIMINISHED THIS EVENING...BUT WILL INCREASE AGAIN OVERNIGHT AS LOW PRESSURE IN THE CENTRAL PLAINS STRENGTHENS AND MOVES TOWARD THE MIDSOUTH. SUSTAINED SPEED OF 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE IN THE ADVISORY AREA. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052- 088>090-090830- /O.CON.KMEG.WI.Y.0005.000000T0000Z-060309T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 622 PM CST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. WINDS HAVE DIMINISHED TEMPORARILY...BUT WILL INCREASE AGAIN OVERNIGHT TO 25 TO 35 MPH. THE ADVISORY MAY NEED EXTENDED INTO THE DAYTIME HOURS ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS NEED TO EXCERCISE CAUTION AGAINST ROUGH CHOP THESE WINDS WILL CAUSE. $$
000 WWUS74 KMEG 090235 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 835 PM CST WED MAR 8 2006 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DIMINISHED THIS EVENING...GENERALLY IN THE 10 TO 20 MPH RANGE....WITH A FEW GUSTS TO NEAR 30 MPH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>003-019-020-048>052- 088>090-090345- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-060309T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-DYER-GIBSON- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR 835 PM CST WED MAR 8 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GENERALLY DIMINISHED TO 10 TO 20 MPH ACROSS EAST ARKANSAS...WEST TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHWEST MISSISSIPPI. WINDS ARE EXPECTED TO INCREASE AGAIN DURING THE DAYTIME HOURS ON THURSDAY...AND A NEW WIND ADVISORY MAY NEED TO BE ISSUED DURING THE MORNING ON THURSDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 8, 5:15 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 8, 5:15 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 515 AM CST WED MAR 8 2006 DISCUSSION...09Z SURFACE ANALYSIS PLACES WARM FRONT STRETCHING FROM CENTRAL MISSISSIPPI...THROUGH WESTERN TENNESSEE...ACROSS SOUTHWEST MISSOURI...AND STRETCHING BACK TO A SURFACE LOW IN WESTERN KANSAS. A DRYLINE EXTENDS SOUTH INTO THE PANHANDLE OF TEXAS...AND A TRAILING COLD FRONT ACROSS THE ROCKIES. MAIN CONCERNS WITH THIS FORECAST PACKAGE WILL BE WIND ADVISORY POTENTIAL AND SEVERE WEATHER POTENTIAL THROUGH THURSDAY. TODAY...ATMOSPHERE WILL GRADUALLY BECOME UNSTABLE AS MOIST AIR FROM THE GULF OF MEXICO RIDES UP ON SOUTHERLY WINDS ON THE BACK SIDE OF HIGH PRESSURE. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7.5-8 C/KM...LI/S AROUND -4...MUCAPE AROUND 500 J/KG...AND SHOWALTER INDICIES BECOMING NEGATIVE BY MID TO LATE AFTERNOON SUPPORT MENTION OF THUNDERSTORMS. ANY CONVECTION THAT MAY DEVELOP THIS MORNING WOULD BE PRIMARILY ELEVATED IN THE BOUNDARY LAYER...REMAINING BELOW SEVERE LIMITS. WITH REGARDS TO WIND POTENTIAL...UPSTREAM PROFILERS THIS MORNING SHOW 30-40 KT WINDS AT 925 MB WITH SURFACE OBSERVATIONS INDICATING 20 TO 25 KT GUSTS THIS MORNING. MODEL SOUNDINGS INDICATE THAT 30 TO 35 KTS OF WINDS MAY TRY TO MIX DOWN TO THE SURFACE TODAY. HOWEVER...CLOUD COVER MAY PREVENT COMPLETE MIXING INTO THE BOUNDARY LAYER. THUS...WILL HOLD OFF ON ISSUING A WIND ADVISORY AND LET THE DAY SHIFT REEVALUATE WIND ADVISORY POTENTIAL. TONIGHT...DEEPENING SURFACE LOW ACROSS THE CENTRAL PLAINS WILL MOVE EAST AND BEGIN TO AFFECT THE LOWER MISSISSIPPI VALLEY TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHERN PLAINS AND MOVE ACROSS ARKANSAS OVERNIGHT. LI/S AROUND -5...MUCAPE AROUND 600 J/KG...MODERATE TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7 C/KM AND INCREASING SHEAR SUGGEST THAT A SEVERE THREAT MAY EXIST ACROSS PORTIONS OF NORTHEAST ARKANSAS OVERNIGHT. THE SEVERE WEATHER THREAT OVERNIGHT WOULD PRIMARILY BE DAMAGING WINDS AND HAIL. ADDITIONAL CONVECTION MAY DEVELOP ACROSS THE MID SOUTH WITH MOISTURE AND INSTABILITY IN PLACE. THURSDAY...SURFACE LOW WILL MOVE NORTHEAST ACROSS THE MIDDLE MISSISSIPPI VALLEY...DRAGGING A COLD FRONT ACROSS THE MID SOUTH BETWEEN AFTERNOON AND EARLY EVENING. INITIAL INITIATION OF CONVECTION SHOULD FORM AS A PRE-FRONTAL SURFACE TROUGH MOVES ACROSS THE MID SOUTH AROUND DAYBREAK. MEANWHILE ABOVE THE SURFACE...A NEGATIVELY TILTED UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA THURSDAY AFTERNOON/EVENING. NEARLY UNIDIRECTIONAL WINDS WITH 65 KT 850 MB LOW LEVEL JET...80-100 KT 500 MB WINDS...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7.5-8 C/KM...MUCAPE BETWEEN 1000-1400 J/KG...AND 20-30 C 700 MB DEWPOINT DEPRESSIONS STRONGLY SUGGEST PRIMARY MODE OF CONVECTION SHOULD BE IN THE FORM OF A SQUALL LINE. HOWEVER...ITS IMPORTANT TO POINT OUT WITH 0-6 KM BULK SHEAR VALUES AROUND 80 KTS AND 0-1 KM STORM RELATIVE HELICITIES AROUND 450 M2/S2 MINI-SUPERCELLS MAY BE POSSIBLE. SEVERE WEATHER THREATS WILL PRIMARILY BE DAMAGING WINDS AND HAIL...THOUGH ISOLATED TORNADOES MAY BE ALSO POSSIBLE. HIGHLIGHTED SEVERE WEATHER CONCERNS IN THE HWO AND IN A SPECIAL WEATHER STATEMENT. IN ADDITION...MODEL SOUNDINGS INDICATE PRECIPITABLE WATER VALUES AROUND 1.5 INCHES AND MENTIONED HEAVY RAINFALL POTENTIAL ACROSS THE FORECAST AREA DURING THE DAYTIME ON THURSDAY. LEFT SOME POPS IN FOR THE EVENING HOURS AS SOME LINGERING PRECIPITATION MAY STILL BE AROUND AS THE UPPER LEVEL TROUGH SWINGS ACROSS THE FORECAST AREA. FRIDAY AND BEYOND...FRONT STALLS OUT ACROSS THE MID SOUTH DURING THE DAY FRIDAY AND MOVES BACK NORTH AS A WARM FRONT FRIDAY NIGHT...PLACING THE MID SOUTH BACK IN THE WARM SECTOR THROUGH THE END OF THE WEEKEND. AT THIS TIME MODEL SOUNDINGS SUGGEST THAT RAIN CHANCES WON/T RETURN UNTIL FRIDAY NIGHT AND LEFT THE FORECAST AREA DRY DURING THE DAY. LONG RANGE MODELS STILL SUGGEST THAT COLD FRONT WILL MOVE BACK THROUGH THE REGION MONDAY INTO TUESDAY. MADE LITTLE IF ANY CHANGES TO THE LONG RANGE FORECAST AT THIS TIME. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CJC
Hazardous weather outlook, Mar 8, 4:29 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CST WED MAR 8 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091230- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 429 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF NORTHEAST ARKANSAS LATE TONIGHT...MAINLY ALONG AND WEST OF A LINE FROM KNOBEL ARKANSAS TO WALCOTT ARKANSAS. THE PRIMARY SEVERE WEATHER THREAT IS HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH ON THURSDAY. A STRONG UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ON THURSDAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION WEST OF THE MISSISSIPPI RIVER DURING THE MORNING...MOVING EAST ACROSS THE REMAINDER OF THE FORECAST AREA THURSDAY AFTERNOON. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS...HAIL...AND POSSIBLY ISOLATED TORNADOES AS THE SEVERE WEATHER THREATS. IN ADDITION...THESE THUNDERSTORMS ALSO HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR SEVERE WEATHER OPERATIONS LATE TONIGHT AND ON THURSDAY.
In the hours before
Special weather statement, Mar 8, 4:29 AM CST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CST WED MAR 8 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 429 AM CST WED MAR 8 2006 ...SEVERE WEATHER POSSIBLE ACROSS THE MIDSOUTH ON THURSDAY... A POTENT UPPER LEVEL DISTURBANCE AND A STRONG AREA OF SURFACE LOW PRESSURE WILL TRACK THROUGH THE LOWER MISSISSIPPI VALLEY ON THURSDAY. THE COMBINATION OF THESE WEATHER SYSTEMS WITH AN INCREASINGLY UNSTABLE AIRMASS ACROSS THE MIDSOUTH WILL SET THE STAGE FOR THE POSSIBILITY OF SEVERE WEATHER. AT THIS TIME...THE GREATEST THREAT WILL OCCUR WEST OF THE MISSISSIPPI RIVER DURING THE MORNING HOURS ON THURSDAY. THE THREAT WILL SPREAD EAST OF THE MISSISSIPPI RIVER AND INTO THE REST OF THE MIDSOUTH BY MIDDAY THURSDAY...PERSISTING THROUGH THE EARLY EVENING. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THERE ARE STILL SOME UNCERTAINTIES REGARDING THE TIMING OF THE EVENT AND THE DEGREE OF INSTABILITY THAT WILL BE PRESENT ACROSS THE REGION. THESE FACTORS WILL GO A LONG WAY IN DETERMINING THE EXTENT OF THE SEVERE WEATHER RISK. RESIDENTS OF THE MIDSOUTH ARE URGED TO LISTEN TO NOAA WEATHER RADIO AND THE LOCAL MEDIA FOR FUTURE FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SITUATION. JFB
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Arkansas, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.